Alert archive / South Carolina / Lake Wind Advisories in 2021
Lake Wind Advisory 11, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Nov 19, 2021, 12:52 AM EST for 4 counties in South Carolina. It took effect at Nov 19, 2021, 6:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2021, 12:52 AM EST (05:52 UTC)
- In effect from
- Nov 19, 2021, 6:00 AM EST
- Expired
- Nov 19, 2021, 10:54 AM EST
- In force
- 5 hr
- Issued by
- NWS Columbia, SC
Counties Calhoun County, SC, Clarendon County, SC, Orangeburg County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 61 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 5.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
713 WWUS72 KCAE 190552 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 1252 AM EST Fri Nov 19 2021 SCZ031-037-038-137-191700- /O.NEW.KCAE.LW.Y.0011.211119T1100Z-211119T1700Z/ Sumter-Calhoun-Clarendon-Southeastern Orangeburg- Including the cities of Sumter, St. Matthews, Manning, Summerton, and Holly Hill 1252 AM EST Fri Nov 19 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO NOON EST TODAY... * WHAT...Northeast winds 10 to 20 knots with gusts to around 25 knots expected. * WHERE...Portions of central South Carolina including Lake Marion. * WHEN...From 6 AM this morning to noon EST today. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
2 follow-up statements
294 WWUS72 KCAE 190839 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 339 AM EST Fri Nov 19 2021 SCZ031-037-038-137-191730- /O.NEW.KCAE.FR.Y.0008.211120T0800Z-211120T1300Z/ /O.CON.KCAE.LW.Y.0011.211119T1100Z-211119T1700Z/ Sumter-Calhoun-Clarendon-Southeastern Orangeburg- Including the cities of Sumter, St. Matthews, Manning, Summerton, and Holly Hill 339 AM EST Fri Nov 19 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO NOON EST TODAY... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY... * WHAT...For the Frost Advisory, temperatures as low as 32 will result in frost formation. For the Lake Wind Advisory, northeast winds 10 to 20 knots and gusts to around 25 knots are expected. * WHERE...Portions of central South Carolina, and particularly Lake Marion for the Lake Wind Advisory. * WHEN...For the Frost Advisory, from 3 AM to 8 AM EST Saturday. For the Lake Wind Advisory, from 6 AM this morning to noon EST today. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. Take steps now to protect tender plants from the cold. && $$ GAZ065-077-SCZ027-028-030-035-041-135-136-191730- /O.NEW.KCAE.FR.Y.0008.211120T0800Z-211120T1300Z/ Richmond-Burke-Lexington-Richland-Aiken-Barnwell-Bamberg- Northwestern Orangeburg-Central Orangeburg- Including the cities of Augusta, Hephzibah, Waynesboro, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Aiken, North Augusta, Barnwell, Williston, Blackville, Bamberg, Denmark, North, and Orangeburg 339 AM EST Fri Nov 19 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...From 3 AM to 8 AM EST Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
526 WWUS72 KCAE 191554 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 1054 AM EST Fri Nov 19 2021 SCZ031-037-038-137-200000- /O.CAN.KCAE.LW.Y.0011.000000T0000Z-211119T1700Z/ /O.CON.KCAE.FR.Y.0008.211120T0800Z-211120T1300Z/ Sumter-Calhoun-Clarendon-Southeastern Orangeburg- Including the cities of Sumter, St. Matthews, Manning, Summerton, and Holly Hill 1054 AM EST Fri Nov 19 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY... ...LAKE WIND ADVISORY IS CANCELLED... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of central South Carolina. * WHEN...From 3 AM to 8 AM EST Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GAZ065-077-SCZ027-028-030-035-041-135-136-200000- /O.CON.KCAE.FR.Y.0008.211120T0800Z-211120T1300Z/ Richmond-Burke-Lexington-Richland-Aiken-Barnwell-Bamberg- Northwestern Orangeburg-Central Orangeburg- Including the cities of Augusta, Hephzibah, Waynesboro, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Aiken, North Augusta, Barnwell, Williston, Blackville, Bamberg, Denmark, North, and Orangeburg 1054 AM EST Fri Nov 19 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...From 3 AM to 8 AM EST Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Nov 18, 9:26 PM EST, 3 hours 26 minutes earlier.
Area forecast discussion, Nov 18, 9:26 PM EST, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Columbia SC 926 PM EST Thu Nov 18 2021 .SYNOPSIS... A cold front with limited moisture moves through the region tonight. High pressure returns Friday with cool and dry conditions in place for the weekend. The next front will move through Monday, accompanied by a better chance for rain. A colder air mass will move in behind the front for Tuesday and Wednesday, before moderating by Thanksgiving. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... A cold front is moving into the Upstate at 23z. A few showers have developed in the Piedmont ahead of the front in area of weak low level convergence. Moisture remains quite low with precipitable water near 1 inch just ahead of the line...suggested by RAP and HRRR. Based on radar, the band of showers may hold together and move through the northern Midlands this evening...so raised pops there to chance. HREF mean has the front moving into the forecast area early tonight, pushing east of the forecast area after midnight. A much cooler and drier airmass will move in behind the front with surface high pressure around 1034mb leading to a tightened pressure gradient supporting strong cold advection through tonight as winds shift out of the north and skies clear into Friday morning. Lows tonight will be in the low 40s NW to upper 40s SE. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... Clearing skies and cooler temperatures will move in Friday as high pressure slides into the Mid-Atlantic states. Friday night will be chilly, but the heart of the cold air mass will slide by to the north. Still, I expect many locations to get down near freezing, especially east of I-26 where overnight winds will be lighter and radiational cooling will be a bit stronger. In areas where the winds become light, there will be some patchy frost. It is possible that future shifts will need to issue a frost advisory for areas where the growing season is till hanging on. On Saturday, a dry wedge will dominate with the surface high pressure extending from southern New England down into North Carolina. Other than some high clouds, skies will be mainly clear, allowing temps to rebound into the mid 50s to low 60s, just a bit below normal for late November. The air mass will start to modify some on Saturday night, but northern areas could see a pretty quick drop in temps after sunset under lighter winds. There could be some isolated frost as well, but temps will only bottom out in the mid 30s north to near 40 south. Upper level moisture will start to increase on Sunday ahead of the next system as a reasonably strong jet moves into the mid south. The air mass will continue to gradually modify, with temps rising into the 60s despite an increase in clouds. The low levels will still be to dry to support much in the way of chances for rain until later Sunday night. && .LONG TERM /MONDAY THROUGH THURSDAY/... On Monday, a deep trof develops at mid and upper levels in the eastern U.S. This will drag a significant cold front through the area. Due to the strength of the jet, there will be some moisture transported northward ahead of the front across the area, with a chance of showers everywhere. Overall amounts are not expected to be particularly high with 1/4 inch or less expected. This is due to both the rapid translation of the system through the area, and the still relatively limited low level moisture. Global model means have the area drying our fairly quickly by later in the day on Monday. The bigger story Monday will be the significantly colder air mass behind the front. Winds will be on the increase, and strong low level cold advection will keep temps in the 50s all day, and breezy conditions will make it feel even cooler. Monday night will be a quintessential cold advection night with northerly winds bringing down anomalously cold low level air, with 850 temps up to 10 degrees C below normal. Lows will bottom out a little below freezing everywhere despite the wind staying up. The cold air mass will remain in place Tuesday with max temps struggling to get much above 50 despite quite a bit of sunshine. The winds will die down Tuesday night as the surface high pressure area moves nearby, with the coldest night of the season so far expected. Lows will get down to the mid to upper 20s by Wednesday morning, a hard freeze for many. A slow moderation in temps is expected Wednesday and Thursday as high pressure slides south of the region. && .AVIATION /03Z FRIDAY THROUGH TUESDAY/... A cold front will come through tonight. Associated band of showers along and ahead of the front expected to dissipate later this evening with loss of heating, without significant upper energy to work with. Some breaks in the cloud cover and light winds this evening ahead of the front could provide some fog potential at AGS/OGB. Otherwise, later tonight, drier low level air will enter the region behind the front and winds will shift to NNW and stay up some, which is expected to preclude fog. VFR Friday with winds veering to NE. EXTENDED AVIATION OUTLOOK... VFR Friday night/Saturday, with some stratus potential late Saturday night/early Sunday. Restrictions may occur on Monday ahead of the next front, with breezy conditions behind the front on Tuesday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Nov 18, 3:24 AM EST, 21 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 324 AM EST Thu Nov 18 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-190830- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 324 AM EST Thu Nov 18 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. A few spots may have a brief frost or freeze Friday night into Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 3:39 AM EST | Frost Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Lexington and 3 more | 28 hr |
Nearby
Lake Wind Advisories in South Carolina, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.